What Is the Safest Way to Quit an SSRI (Remeron — Mirtazapine)?

Discussion in 'Support' started by Beste, Jun 17, 2016.

tinnitus forum
    1. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Hi all,

      As some of you know that I have my tinnitus from glutamate storm which was caused by quitting a benzo so now I'm afraid of quitting Remeron (Mirtazapine) if I may worsen my tinnitus which is already severe.

      I know many of you think mirtazapine is safe for us tinnitus sufferers but I know a couple of cases where their tinnitus were caused by this drug. I have been taking it for 4 1/2 months and I want to stop taking it when I finish my last box of it. I will taper this time but I'm still afraid of getting withdrawal symptoms. So how can I hinder glutamate storm while tapering an SSRI?

      Thank you for listening to me
      Take care
       
    2. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      I'm still on Mirtazapine. I'm tapering Xanax first and than see where I get with tapering Mirtazapine. I guess this has to be done very slowly. You should ask your doctor. How much are your on now? Mirtazapine is not a SSRI.
       
    3. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      I think it is a SSRI when you use it 30 mg like I use. If you use it 15 or less it is more like a sleeping pill. I know I have to take it sooooo slow but I many people got w/d sxs even they are tapering very slowly. So I'm asking if I need to take any supplements or drugs to wean off it.
       
    4. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      I don't think there is any kind of drug to make tapering Mirtazapine easier. Maybe you could use some, natural sleep remedies. For me Mirtazapine started being a sleeping pill at 30mg. 15 mg wasn't enough.
       
    5. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Hi there @Cityjohn

      Do you have any idea if taking vitamin C when tapering an SSRI would be good for prevent glutamate storm?
       
    6. Cityjohn
      Studious

      Cityjohn Member Team Research

      Location:
      Amsterdam
      Tinnitus Since:
      5:10 PM 03/02/2016
      Cause of Tinnitus:
      Food poisoning.
      Vitamin C seems to protect against all glutamate excess in the neurons so yes. But it has to be a lot every day. About 250mg, 4 times a day. Your body quickly gets rid of it. Whenever someone would feel withdrawal effects taking more would be wise.
      However I don't seem to be able to find any clear connection between SSRI's and glutamate per say, so I don't know if it damages the auditory system through glutamate excess or some other way.
       
      • Like Like x 1
      • Useful Useful x 1
    7. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Do you have a source for this information? I would like to look into it more. Thanks!
       
    8. Cityjohn
      Studious

      Cityjohn Member Team Research

      Location:
      Amsterdam
      Tinnitus Since:
      5:10 PM 03/02/2016
      Cause of Tinnitus:
      Food poisoning.
      @JasonP

       
    9. volsung37

      volsung37 Member Benefactor

      Tinnitus Since:
      2014
      I took 15mg mirtazapine daily for about 10 days. For the first two days it sent me to sleep well, then it stopped working. I stopped taking them without tapering. A day or two later I noticed mucscle spasms in my left leg and in other areas of my body. I'm still having them some 4 days after stopping mirtazapine. One confusing factor is that I started taking a herbal concoction with black cohosh in it. at the same time I stopped mirtazapine.
      Was I taking mirtazapine long enough for it to cause withdrawal symptoms going cold turkey?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.